Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 197, NWS St. Louis, MO

May 23, 20117 counties in Missouri; 6 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 23, 2011, 12:04 PM CDT for 7 counties in Missouri; 6 counties in Illinois. It was in force for 41 min. 33 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 12:04 PM CDT (17:04 UTC)
Expired
May 23, 2011, 12:45 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 12:11 PM CDTTSTM WND GST 602 Sw Lake St. Louis, MO55 TO 60 MPH WINDS ESTIMATED WITH 9-INCH DIAMETER TREES BENT OVER AT A 90 DEGREE ANGLE. WINDS LASTED ABOUT 30 SECONDS.
May 23, 12:12 PM CDTTSTM WND GST 60Wentzville, MO50 TO 60 MPH GUST AT WENTZVILLE PARKWAY AT WEST MEYER.
May 23, 12:14 PM CDTTSTM WND GST 53Weldon Spring, MOMEASURED AT NWS ST LOUIS OFFICE
May 23, 12:15 PM CDTTSTM WND GST 53Bridgeton, MOINTERSECTION OF 270 AND 70.
May 23, 12:16 PM CDTTSTM WND DMGO'Fallon, MONUMEROUS FINGER TO THUMB SIZE DIAMETER BRANCHES DOWN.
May 23, 12:18 PM CDTTSTM WND GST 54Weldon Spring, MOWIND GUST AT THE NWS OFFICE.
May 23, 12:20 PM CDTTSTM WND GST 513 W Chesterfield, MO44KT GUST AT KSUS
May 23, 12:23 PM CDTTSTM WND GST 706 Nne Gray Summit, MOTREES UP TO 1 FOOT IN DIAMETER SNAPPED
May 23, 12:24 PM CDTHAIL 0.5Ballwin, MOTRASH CANS WERE SENT AIRBORNE. NO LIMBS REPORTED DOWN.
May 23, 12:27 PM CDTTSTM WND DMGChesterfield, MO3 9-18 INCH TREES DOWN AT MEADOWBROOK COUNTRY CLUB NEAR CLAYTON AND KERRS MILL ROAD.
May 23, 12:27 PM CDTTSTM WND GST 42O'Fallon, MONORTHWEST SIDE OF OFALLON NEAR ST. PAUL
May 23, 12:29 PM CDTTSTM WND DMGManchester, MOLARGE LIMBS AND TREES DOWN AT 141 AND BIG BEND. ONE LANE OF SOUTHBOUND 141 BLOCKED.
May 23, 12:29 PM CDTTSTM WND GST 55Winfield, MOAT THE INTERSECTION OF HIGHWAYS 79 AND 47.
May 23, 12:30 PM CDTTSTM WND DMGClayton, MO12 INCH BRANCHES DOWN
May 23, 12:31 PM CDTTSTM WND GST 621 Ssw Hazelwood, MOFROM THE TOWER.
May 23, 12:32 PM CDTHAIL 1Valley Park, MO1 MILE WEST OF INTERSECTION OF BIG BEND AND 141.
May 23, 12:33 PM CDTTSTM WND GST 564 Nne Orchard Farms, MO
May 23, 12:35 PM CDTTSTM WND DMGGreendale, MO30 INCH TREE BLOCKING ROAD AT HILLSDALE AND NORMANDY ROAD.
May 23, 12:35 PM CDTTSTM WND DMGSt. Louis, MO20 INCH DIAMETER TREE DOWN BLOCKING TRAFFIC AT ARSENAL AND BRANNON.
May 23, 12:36 PM CDTTSTM WND GST 55Creve Coeur, MONEAR INTERSECTION OF LINDBERGH AND OLIVE...POWER OUTAGES IN THE AREA
May 23, 12:37 PM CDTTSTM WND GST 564 Nne Orchard Farms, MOPEAK GUST 49 KNOTS AT KSET
May 23, 12:40 PM CDTTSTM WND DMGSt. Louis, MOLARGE TREE UPROOTED ONTO HOME IN TOWER GROVE.
May 23, 12:42 PM CDTHAIL 0.7University City, MO
May 23, 12:44 PM CDTTSTM WND DMGBlack Jack, MOTHREE-INCH TREE DOWN AT 367 AND PARKER INTERSECTION
May 23, 12:45 PM CDTTSTM WND DMGSt. Louis, MONUMEROUS TREES... BRANCHES... AND POWER OUTAGES THROUGHOUT THE CITY FROM KSDK CHANNEL 5.
May 23, 12:45 PM CDTTSTM WND DMGWarson Woods, MO3-INCH DIAMETER TREES DOWN AT INTERSECTION OF DES PERES ROAD AND WILD DEER ROAD. 8-INCH LIMB BLOCKING WARSON WOODS DRIVE NEAR TIMBERLAKE DRIVE.
May 23, 12:48 PM CDTTSTM WND DMGSt. Louis, MOSEVERAL 4-6 INCH BRANCHES DOWN IN THE AREA OF ST. LOUIS UNIVERSITY HOSPITAL.
May 23, 12:48 PM CDTTSTM WND GST 841 Nnw Bethalto, ILRELAYED VIA THE TOWER CHIEF
May 23, 12:50 PM CDTTSTM WND DMGWinfield, MOSHINGLES AND DEBRIS BLOWN ABOUT ALONG WITH A PUSHED IN GARAGE DOOR.
May 23, 12:51 PM CDTTSTM WND DMGGlen Carbon, IL2 TO 3 INCH DIAMETER TREES AT NUMEROUS LOCATIONS AROUND GLEN CARBON.
May 23, 12:53 PM CDTTSTM WND DMGGranite City, ILCHIMNEY DAMAGED NEAR THE INTERSECTION OF HWY 203 AND 20TH ST
May 23, 12:54 PM CDTHAIL 0.25St. Louis, MOHAIL SLIGHTLY SMALLER THAN PEAS ON THE SOUTH SIDE OF ST LOUIS NEAR CHIPPEWA AND GRAND.
May 23, 12:55 PM CDTTSTM WND DMGWood River, IL3-INCH TREE LIMBS BLOWN DOWN WITH POWER OUT IN PARTS OF WOOD RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 10:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS53 KLSX 231704
SVRLSX
ILC013-061-083-117-119-163-MOC071-099-113-183-189-219-510-231745-
/O.NEW.KLSX.SV.W.0197.110523T1704Z-110523T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
  JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  NORTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 1245 PM CDT

* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WRIGHT CITY TO NEW MELLE TO VILLA RIDGE TO 6 MILES SOUTH OF
  PARKWAY...AND MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PACIFIC...TROY...WENTZVILLE...LAKE ST. LOUIS...WILDWOOD...DARDENNE
  PRAIRIE...WELDON SPRING...EUREKA...COTTLEVILLE...O'FALLON...ST.
  PAUL...ELLISVILLE...CLARKSON VALLEY...CHESTERFIELD...ST. PETERS...
  BALLWIN...CEDAR HILL...MANCHESTER...TOWN AND COUNTRY AND ST.
  CHARLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8994 3850 9023 3852 9026 3848 9028
      3820 9103 3845 9091 3865 9095 3892 9114
      3932 9004 3906 8986 3886 8981
TIME...MOT...LOC 1704Z 244DEG 53KT 3887 9098 3869 9085
          3849 9080 3828 9092
WIND...HAIL 60MPH 0.88IN

$$

BROWNING
2 follow-up statements
273 
WWUS53 KLSX 231720
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 PM CDT MON MAY 23 2011

ILC013-061-083-117-119-163-MOC071-099-113-183-189-219-510-231745-
/O.CON.KLSX.SV.W.0197.000000T0000Z-110523T1745Z/
JERSEY IL-MACOUPIN IL-MADISON IL-ST. CLAIR IL-CALHOUN IL-GREENE IL-
FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-ST. LOUIS MO-
WARREN MO-ST. LOUIS CITY MO-
1220 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN WARREN...ST. LOUIS...ST. CHARLES...SOUTHEASTERN
LINCOLN...NORTHERN JEFFERSON...EASTERN FRANKLIN...SOUTHEASTERN
GREENE...CALHOUN...NORTHWESTERN ST. CLAIR...WESTERN MADISON...
SOUTHWESTERN MACOUPIN AND JERSEY COUNTIES UNTIL 1245 PM CDT...

AT 1218 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINFIELD TO ST. PETERS TO BALLWIN
TO CEDAR HILL...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...BYRNES MILL...TOWN AND COUNTRY...ST. CHARLES...
  MARYLAND HEIGHTS...VALLEY PARK...HIGH RIDGE...DES PERES...CREVE
  COEUR...FRONTENAC...MURPHY...BRIDGETON...FENTON...KIRKWOOD...
  LADUE...OLIVETTE...ST. ANN...WARSON WOODS...OVERLAND AND SUNSET
  HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8994 3850 9023 3852 9026 3848 9028
      3820 9103 3845 9091 3865 9095 3892 9114
      3932 9004 3906 8986 3886 8981
TIME...MOT...LOC 1719Z 244DEG 53KT 3897 9072 3879 9059
          3859 9055 3838 9067
WIND...HAIL 60MPH 0.88IN

$$

BROWNING
988 
WWUS53 KLSX 231730
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT MON MAY 23 2011

ILC013-061-083-117-119-163-MOC071-099-113-183-189-219-510-231745-
/O.CON.KLSX.SV.W.0197.000000T0000Z-110523T1745Z/
JERSEY IL-MACOUPIN IL-MADISON IL-ST. CLAIR IL-CALHOUN IL-GREENE IL-
FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-ST. LOUIS MO-
WARREN MO-ST. LOUIS CITY MO-
1230 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN WARREN...ST. LOUIS...ST. CHARLES...SOUTHEASTERN
LINCOLN...NORTHERN JEFFERSON...EASTERN FRANKLIN...SOUTHEASTERN
GREENE...CALHOUN...NORTHWESTERN ST. CLAIR...WESTERN MADISON...
SOUTHWESTERN MACOUPIN AND JERSEY COUNTIES UNTIL 1245 PM CDT...

AT 1227 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GRAFTON TO
ORCHARD FARMS TO OLIVETTE TO HIGH RIDGE...MOVING NORTHEAST AT 65 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  FLORISSANT...COOL VALLEY...NORMANDY...HILLSDALE...MAPLEWOOD...
  FERGUSON...NORTHWOODS...SHREWSBURY...DELLWOOD...JENNINGS...
  LAKESHIRE...AFFTON...BLACK JACK...BELLEFONTAINE NEIGHBORS...
  MEHLVILLE...RIVERVIEW...ST. LOUIS...SPANISH LAKE...LEMAY AND
  VENICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8994 3850 9023 3852 9026 3848 9028
      3820 9103 3845 9091 3865 9095 3892 9114
      3932 9004 3906 8986 3886 8981
TIME...MOT...LOC 1730Z 243DEG 56KT 3904 9051 3888 9036
          3868 9031 3847 9044
WIND...HAIL 60MPH 0.88IN

$$

BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:00 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, May 23, 7:00 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT MON MAY 23 2011

.DISCUSSION...
/359 AM CDT MON MAY 23 2011/

LAST NIGHT/S ACTIVITY HAS MOVED OUT OF AREA AS OF 08Z.
HOWEVER...MAIN FORECAST ISSUE CONTINUES TO BE THE POTENTIAL FOR
SEVERE WEATHER AND SIGNIFICANT RAINFALL THROUGH WEDNESDAY.

WILL START OFF DRY THIS MORNING AS ATMOSPHERE RECOVERS FROM LAST
NIGHTS ACTIVITY. BUT WITH SYSTEM JUST TO OUR NORTHWEST AND
ANOTHER DECENT SHORTWAVE EXPECTED TO SLIDE ACROSS SOUTHERN MO
TODAY...SHOWERS AND THUNDERSTORMS TO REFIRE...ESPECIALLY ALONG AND
SOUTH OF I-70.  TEMPS TO RISE INTO THE LOW 80S AND DEWPTS IN THE
60S...SO WILL SEE CAPES IN EXCESS OF 1500 J/KG...DECENT MID LEVEL
LAPSE RATES AND PESKY SHORTWAVE...WITH ANOTHER ROUND OF SEVERE
WEATHER POSSIBLE BY THIS AFTERNOON AND INTO THE EVENING HOURS. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

BY TONIGHT...FRONTAL BOUNDARY ASSOCIATED WITH SYSTEM TO SLIDE INTO
FORECAST AREA AND EVENTUALLY STALL OUT OVERHEAD. THIS EAST-WEST
ORIENTED BOUNDARY WILL BE THE FOCUSING MECHANISM FOR SEVERAL MORE ROUNDS
OF SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR SEVERE WEATHER
EACH DAY AS WELL AS THE THREAT FOR HEAVY RAINFALL. TONIGHT ONGOING
ACTIVITY WILL CONGEAL INTO A COMPLEX THAT WILL SLIDE ALONG FRONTAL
BOUNDARY...WITH BEST CHANCES OF HEAVY RAIN ACROSS THE OZARKS. FOR
NOW WILL JUST UPDATE ESF PRODUCT...STILL NOT CONFIDENT ABOUT
ISSUING A FLASH FLOOD WATCH AT THIS TIME.

WILL START THE CYCLE ALL OVER AGAIN ON TUESDAY AS ATMOSPHERE
RECOVERS FROM PREVIOUS NIGHT/S ACTIVITY...WITH ANOTHER ROUND
FIRING UP BY THE AFTERNOON HOURS AND CONTINUES OVERNIGHT.

BY WEDNESDAY...MAIN SYSTEM FINALLY PICKS UP SPEED AND BEGINS TO MOVE
THROUGH WITH LAST ROUND OF SIGNIFICANT ACTIVITY FOR WEDNESDAY AND
WEDNESDAY NIGHT. HOWEVER...WILL STILL SEE SOME LINGERING STORMS ON
THURSDAY ON BACKSIDE OF SYSTEM...BEFORE TAPERING OFF BY THURSDAY
EVENING.

THROUGH THE PERIOD...WILL SEE HIGH TEMPS SLOWLY LOWER EACH DAY WITH
HIGHS IN THE MID 60S TO LOW 70S BY THURSDAY.

BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED.

BYRD

&&

.AVIATION...
/700 AM CDT MON MAY 23 2011/

WE MAY SEE A FEW ISOLD TO WIDELY SCT TSRA MOVE DOWN THE I-70
CORRIDOR LATER THIS MORNING...BUT SHOULD SEE COVERAGE INCREASE
DRAMATICALLY HEADING INTO THE AFTERNOON AS ALL OF THE PIECES TO
THE PUZZLE COME TOGETHER OVER THIS AREA...WITH SFC FRONT SETTLING
IN...HEATING OF THE DAY...AND UPPER LEVEL DISTURBANCES ROLLING
THRU. DECIDED ON LEAVING TEMPO GROUPS OUT FOR NOW AS LEFTOVER
REMNANTS OF THE LO LEVEL JET STORMS STAGGER INTO THE THE AREA WILL
BE HARD TO PRECISELY PIN DOWN AND NOT SURE TO WHAT EXTENT
COVERAGE WILL BE OVER THE I-70 CORRIDOR AND IF IT WILL BE ENOUGH
TO JUSTIFY TEMPO GROUPS AND WHEN. WILL MONITOR THIS CLOSELY AND
LIKELY HIT THE TEMPO GROUPS WHEN WE GET CLOSER TO LATE MORNING
MIDDAY AND HOPEFULLY GET A BETTER HANDLE ON TIMING. KUIN SHOULD
LARGELY MISS OUT ON THE PCPN CHCS.

SPECIFICS FOR KSTL...WILL FOREGO TEMPO GROUPS FOR NOW UNTIL WE GET
A MORE FIRM TIMING FOR PCPN FOR THE AIRPORT. OTHERWISE COULD
LOOSELY JUSTIFY ABOUT 12 HOURS WORTH FOR THIS AFTERNOON AND
EVENING WHEN WE FEEL THE BEST COVERAGE WILL BE. OTHERWISE...LOOK
FOR LLWS TO CONVERT INTO GUSTY SW SFC WNDS LATER THIS MORNING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 23, 4:22 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CDT MON MAY 23 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
422 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS. SOME STORMS ARE EXPECTED TO BECOME SEVERE. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY OVER THE AREA THROUGH WEDNESDAY.
THERE IS THE POTENTIAL FOR SEVERAL ROUNDS OF SEVERE THUNDERSTORMS
DURING THIS PERIOD. THESE THUNDERSTORMS WILL ALSO PRODUCE
WIDESPREAD RAINFALL WHICH MAY BE HEAVY AT TIMES ACROSS THE
REGION.  THIS MAY CAUSE RISES ON AREA STREAMS...CREEKS AND AREA
RIVERS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE REGION WEDNESDAY
NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

BYRD

In the hours before

Local storm report, May 23, 11:52 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND GST     4 NNE ASHLAND           38.83N  92.22W
05/23/2011  M46 MPH          BOONE              MO   ASOS

            40 KT GUST AT KCOU

&&

KANOFSKY
Local storm report, May 23, 11:54 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND GST     6 WNW NEW HAVEN         38.64N  91.32W
05/23/2011  E60 MPH          FRANKLIN           MO   TRAINED SPOTTER

            POWER OUT IN THE BERGER AREA ALONG WITH PEA SIZE HAIL

&&

MILLER
Local storm report, May 23, 11:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     GERALD                  38.40N  91.33W
05/23/2011                   FRANKLIN           MO   LAW ENFORCEMENT

            A FEW SHINGLES BLOWN OFF OF SOME ROOFS.

&&

FUCHS
Local storm report, May 23, 12:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     TSTM WND DMG     UNION                   38.45N  91.01W
05/23/2011                   FRANKLIN           MO   TRAINED SPOTTER

            6 TO 10 INCH DIAMETER LIMBS DOWN...PEA SIZE HAIL

&&

MILLER
Local storm report, May 23, 12:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     OWENSVILLE              38.35N  91.50W
05/23/2011                   GASCONADE          MO   911 CALL CENTER

            TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY...
            INCLUDING ALONG HOLT ROAD IN THE SOUTH END... HWY 100 IN
            THE NORTH END... AND LIVE LINES DOWN IN OWENSVILLE.

&&

FUCHS
Local storm report, May 23, 12:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     TSTM WND DMG     UNION                   38.45N  91.01W
05/23/2011                   FRANKLIN           MO   LAW ENFORCEMENT

            TREES DOWN ALONG INDEPENDENCE STREET IN DOWNTOWN
            UNION... RELAYED BY AMATEUR RADIO.

&&

FUCHS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:10 PM CDTTornado WarningLSXOsage20 min
May 22, 7:13 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren47 min
May 22, 7:15 PM CDTTornado WarningLSXFranklin, Gasconade, Montgomery, Osage, Warren45 min
May 22, 7:24 PM CDTTornado WarningLSXLincoln51 min
May 22, 7:42 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Osage48 min
May 22, 7:45 PM CDTSevere Thunderstorm WarningLSXFranklin, Lincoln, Saint Charles, Warren45 min
May 22, 7:56 PM CDTAreal Flood AdvisoryLSXCallaway, Cole, Gasconade, Montgomery, Osage6 hr
May 22, 8:01 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles29 min
May 22, 8:15 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis45 min
May 23, 12:34 AM CDTRiver Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren66 hr
May 23, 2:02 AM CDTAreal Flood AdvisoryLSXCallaway, Gasconade, Montgomery, Osage6 hr
May 23, 10:56 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage, Washington64 min
May 23, 11:22 AM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau, Osage3 hr
May 23, 11:41 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis and 2 more49 min
May 23, 11:43 AM CDTAreal Flood AdvisoryLSXCrawford, Gasconade, Montgomery3 hr
May 23, 12:34 PM CDTAreal Flood AdvisoryLSXFranklin, Lincoln, Saint Charles, Saint Louis, Warren, City of Saint Louis3 hr
May 23, 12:53 PM CDTAreal Flood AdvisoryLSXJefferson3 hr
May 23, 1:51 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds39 min
May 23, 2:30 PM CDTSevere Thunderstorm WarningLSXIron, Madison45 min
May 23, 3:14 PM CDTSevere Thunderstorm WarningLSXMadison16 min
May 22, 7:51 PM CDTTornado WarningLSXCalhoun, Jersey39 min
May 22, 8:08 PM CDTSevere Thunderstorm WarningLSXGreene, Jersey, Macoupin41 min
May 23, 12:42 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Jersey, Macoupin, Madison, Montgomery and 1 more48 min
May 23, 1:14 PM CDTAreal Flood AdvisoryLSXBond, Clinton4 hr
May 23, 1:26 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery49 min
May 23, 1:32 PM CDTAreal Flood AdvisoryLSXFayette, Marion, Washington4 hr
May 23, 2:15 PM CDTSevere Thunderstorm WarningLSXMarion16 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.